Hagstrom, Thomas and Keller, H. B. (1986) The Numerical Calculation of Traveling Wave Solutions of Nonlinear Parabolic Equations. SIAM Journal of Scientific and Statistical Computing, 7 (3). pp. 978-988. ISSN 0196-5204. http://resolver.caltech.edu/CaltechAUTHORS:HAGsiamjssc86
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:HAGsiamjssc86
Traveling wave solutions have been studied for a variety of nonlinear parabolic problems. In the initial value approach to such problems the initial data at infinity determines the wave that propagates. The numerical simulation of such problems is thus quite difficult. If the domain is replaced by a finite one, to facilitate numerical computations, then appropriate boundary conditions on the "artificial" boundaries must depend upon the initial data in the discarded region. In this work we derive such boundary conditions, based on the Laplace transform of the linearized problems at ±∞, and illustrate their utility by presenting a numerical solution of Fisher’s equation which has been proposed as a model in genetics.
|Additional Information:||© 1986 Society for Industrial and Applied Mathematics. Received by the editors May 24, 1984, and in revised form July 1, 1985. This research was sponsored in part by the U.S. Department of Energy under contract DE-AS03-76SF-00767, and by the U.S. Army under contract DAAG29-80-C-0041. The authors thank Prof. J.D. Murray for bringing this problem to our attention.|
|Subject Keywords:||artificial boundary conditions; parabolic traveling waves|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Kristin Buxton|
|Deposited On:||02 Feb 2009 22:24|
|Last Modified:||01 May 2015 18:06|
Repository Staff Only: item control page